Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 293, NWS Mobile, AL

August 27, 2000Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 27, 2000, 4:44 PM CDT for Escambia County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2000, 4:44 PM CDT (21:44 UTC)
Expired
Aug 27, 2000, 5:15 PM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 272146
SVRMOB
ALC053-272215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN SOUTHWEST ALABAMA

* UNTIL 515 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES NORTHEAST OF BREWTON...OR ABOUT 15
  MILES SOUTHEAST OF EVERGREEN...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE ABOUT JUST SOUTHEAST OF BREWTON
  BETWEEN 5 AND 515 PM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:15 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 27, 2:15 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
215 PM CDT SUN AUG 27 2000

THUNDERSTORMS THIS AFTERNOON THAT FORMED ALONG THERMAL BOUNDAY AND
WEAK H5 IMPULSE SHOULD BE EAST OF AREA BY FORECAST TIME...IF NOT
WILL HAVE SOME EVENING TSTMS IN ZONES...WHERE APPLICABLE. WILL
LIKELY KEEP THE WATCH IN COVINGTON AND CRENSHAW AS THUNDERSTORMS ARE
STILL IN THE AREA ATTM. ETA/AVN MODELS MOVE UPPER HIGH A BIT MORE TO
THE EAST NEXT 24 HOURS WITH UPPER LOW DEVELOPING IN BASE OF EAST
COAST TROUGH...SURFACE REFLECTION ALSO DEVELOPS THIS AREA BY
MONDAY.  FORECAST PRECIPITABLE WATER VALUES AROUND 2 INCHES ALONG
COAST AND SLIGHTLY LESS INLAND FOR NEXT FEW DAYS. SEA BREEZE TO BE
HELD ALONG COAST BY NORTHERLY WINDS AS SURFACE HIGH REFORMS TO THE
WEST AND SURFACE LOW DEVELOPS OVER SOUTHEAST U.S. THIS SHOULD BE
ENOUGH FOR SEA BREEZE THUNDERSTORMS AND POSSIBLY SOME MID MORNING
WATERSPOUTS AGAIN MONDAY IN THE MOIST AND UNSTABLE AIR. GUIDANCE
TEMPERATURES ARE CLOSE WITH THE NGM MOS BEING A BIT WETTER...BUT
WILL GO A TAD HIGHER ON POPS FOR MONDAY THAN MOS.

WILL LEAVE THE EXTENDED PRETTY MUCH AS IS UNTIL THINGS BECOME
CLEARER WITH THE POTENTIAL MID WEEK SPINUPS.

MOB BB 075/095 075/095 074 11131
PNS BB 077/095 077/094 075 11131
DTS BB 081/091 078/090 078 11131
GZH BB 072/098 072/097 071 11321
2R0 BB 072/098 072/097 070 11221
61A BB 072/098 072/098 071 11321

.MOB...
AL...NONE.
FL.j..NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 12:25 PM CDTSevere Thunderstorm WarningMOBCrenshaw35 min
Aug 27, 2:39 PM CDTSevere Thunderstorm WarningMOBCrenshaw51 min
Aug 27, 3:05 PM CDTSevere Thunderstorm WarningMOBMonroe40 min
Aug 27, 3:16 PM CDTSevere Thunderstorm WarningMOBButler44 min
Aug 27, 3:24 PM CDTSevere Thunderstorm WarningMOBCovington66 min
Aug 27, 3:51 PM CDTSevere Thunderstorm WarningMOBWashington39 min
Aug 27, 3:53 PM CDTSevere Thunderstorm WarningMOBMobile52 min
Aug 27, 4:42 PM CDTSevere Thunderstorm WarningMOBBaldwin33 min
Aug 27, 4:58 PM CDTSevere Thunderstorm WarningMOBMobile32 min
Aug 27, 5:35 PM CDTSevere Thunderstorm WarningMOBClarke25 min
Aug 27, 5:47 PM CDTSevere Thunderstorm WarningMOBMobile, Washington28 min
Aug 27, 6:08 PM CDTSevere Thunderstorm WarningMOBBaldwin37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.